# SDR FDEA201811123184

- Difficulty date: November 12, 2018
- Submitted: November 15, 2018
- Operation: Air carrier
- Aircraft: N359FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46635
- Aircraft time: 86,251 hours, 30,878 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Fire
- Condition: Detected
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: E

## Discrepancy

APU TAIL PIPE FIRE. SMOKE REPORTED BY OTHER AIRCRAFT. FIRE CRASH RESCUE INSPECTED AND FOLLOWED BACK TO RAMP. AFTER BLOCK IN AND CREW DEBRIEF INSPECTED AFT ENG AND APU COMPARTMENT. WITH NO SMOKE OR DAMAGED NOTED, BUT COULD SMELL A SMOKE ODOR. RESTARTED APU, DURING APU START, HAD AN EXHAUST PIPE FLAME. ABORTED START AND PULLED APU FIRE HANDLE. DID NOT DISCHARGE  AGENT. INSPECTED APU AREA FOR FIRE DAMAGE, NO DAMAGE NOTED. RESET ALL PULLED C/B FOR APU RUN . STARTED APU 4 TIMES LAST 2 STARTS NO FLAMES RAN IAW JRH GOT A FLAME AT APU START 2 TIMES FLAME EXTINGUISHES  IMMEDIATELY, NO EGT SPIKE NO ERRATIC FUEL FLOW, APU  ISOLATION VALVE ON AIR FLOW OPS CHECKS NORMAL PACKS OPS CKS NORMAL EGT STAYS WITHIN LIMITS 394-398 C WITH ALL 3 PACKS RUNNING. NO HISTORY IN THE LAST 30  DAYS A/C OK FOR SERVICE IAW M/M 49-00-00-5.
